Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 3:46 PM CDT for Choctaw County, Webster County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 3:46 PM CDT (20:46 UTC)
- Expired
- May 13, 2011, 4:19 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 3:46 PM CDT | HAIL 1 | 6 Sw Eupora, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
257
WUUS54 KJAN 132046
SVRJAN
MSC019-155-132130-
/O.NEW.KJAN.SV.W.0337.110513T2046Z-110513T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EUPORA MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBRY...BELLEFONTAINE...SHERWOOD...MATHISTON...MABEN AND CLARKSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3357 8904 3357 8908 3348 8908 3341 8929
3343 8940 3344 8941 3346 8939 3346 8947
3350 8951 3354 8951 3373 8933 3373 8926
TIME...MOT...LOC 2046Z 231DEG 19KT 3348 8933
$$
BYB2 follow-up statements
073
WWUS54 KJAN 132106
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI MAY 13 2011
MSC019-132116-
/O.CAN.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
CHOCTAW MS-
406 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.
LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
3350 8931 3347 8934 3346 8937 3346 8947
3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2106Z 224DEG 20KT 3356 8927
$$
MSC155-132130-
/O.CON.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
WEBSTER MS-
406 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEBSTER COUNTY...
AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUPORA MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBRY...WALTHALL...BELLEFONTAINE...MATHISTON...MABEN AND CLARKSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
3350 8931 3347 8934 3346 8937 3346 8947
3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2106Z 224DEG 20KT 3356 8927
$$
BYB956
WWUS54 KJAN 132119
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI MAY 13 2011
MSC155-132129-
/O.CAN.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
WEBSTER MS-
419 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.
LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
3350 8931 3347 8934 3346 8937 3346 8947
3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2119Z 224DEG 20KT 3361 8921
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:40 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 13, 11:40 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT FRI MAY 13 2011 .UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW MOVING INTO WESTERN MISSOURI. PLENTY OF DRY AIR ALOFT WAS NOTED WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THIS DRYING WAS IN THE WAKE OF A WAVE THAT HELPED PRODUCE MORNING CONVECTION ACROSS THE NORTHERN PORTIONS OF OUR AREA. PLENTY OF SUNSHINE HAS BROKEN OUT IN THE WEST ALLOWING FOR A TEMPERATURES TO WARM FASTER THAN EXPECTED. IN THE NORTHEAST WHERE THICK CLOUD COVER AND RAIN LINGERED...TEMPERATURES WERE RUNNING COOLER AND WILL TAKE UNTIL THIS AFTERNOON TO RECOVER. THE UPPER LOW WILL CONTINUE TRACKING EAST THIS AFTERNOON RESULTING IN CONTINUED HEIGHT FALLS AND COOLER TEMPS ALOFT MOVING OVER OUR CWA AND SUPPORT AN APPROACHING COLD FRONT. SURFACE ANALYSIS SHOWED THE COLD FRONT FROM CENTRAL ARKANSAS AND BACK ACROSS NORTHWEST LOUISIANA. CONVECTION IS EXPECTED TO REDEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES INTO THE AREA. THERE IS STILL EXPECTED TO BE ENOUGH MOISTURE AND INSTABILITY ACROSS THE AREA TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY RISK WITH ANY STORM WILL BE QUARTER SIZE HAIL. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. ANY STORM TRACKING ACROSS THE MISSISSIPPI RIVER AND BACK WATER AREAS THAT ARE IN FLOOD WILL ALSO RAISE THE CONCERN FOR FLASH FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS. /22/ && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA THIS EVENING AND THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING INTO THE EARLY OVERNIGHT HOURS. THE WINDS WILL SWING AROUND TO THE NW BEHIND THE FRONT. THERE MAY BE SOME PATCHY FOG AROUND MEI/HBG DURING THE EARLY MORNING HOURS ON SATURDAY./15/ && .PREV DISCUSSION... /ISSUED 424 AM CDT FRI MAY 13 2011/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS DO NOT HAVE A GOOD HANDLE ON THE DAY...TRIED TO USE A BLEND FOR THE FORECAST. LOOKS LIKE THERE COULD BE TWO ROUNDS OF RAIN...NOT CONFIDENT IN THE AMOUNTS. SHOWERS AND THUNDERSTORMS HAVE BEEN GOING AHEAD OF THE COLD FRONT FOR THE PAST FEW HOURS. ACTIVITY HAS BEEN LIMITED TO THE NORTHWEST PORTIONS OF THE AREA. HOWEVER...CLOUDS WERE THICKENING TO THE SOUTH AND WEST...WITH A FEW WEAK ECHOES APPEARING. RAIN CHANCES WERE LIKELY IN THE WEST THROUGH 12Z...SO MAINTAINED THE HIGHER VALUES. MAY ADD A PRE-FIRST PERIOD. AFTER 12Z...GUIDANCE BACKS OFF ON THE RAIN. USED A BLEND OF THE MET/MAV FOR POPS AND HELD ON TO VALUES FROM THE PREVIOUS FORECAST IN A FEW INSTANCES. A LINE OF SHOWERS AND THUNDERSTORMS WAS STARTING FORM...WITH SOUTHWESTERLY WINDS DEVELOPING ACROSS THE AREA. FOR A LITTLE WHILE...THE AREA SEEMED CUT OFF FROM THE MOISTURE...WITH THE DISTURBANCE MOVING ACROSS THE NORTHERN GULF. WILL CONTINUE TO WATCH THE RAINFALL AMOUNTS WITH MOST OF THE RAIN FALLING NEAR OR OVER THE RIVER. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS EVENING. THE NEW RUNS HAVE COME IN SHOWING A LITTLE LESS ACTIVITY THAN BEFORE. THE 00Z RUNS SHOW A LINE OF CONVECTION WELL AHEAD OF THE BOUNDARY AND A SECOND LINE OF CONVECTION DEVELOPING WITH THE LINE. THE FIRST ROUND WILL CONTINUE TO TRACK EAST ACROSS THE CWA THROUGH THE AFTERNOON. STILL ANTICIPATING MORE WIDESPREAD ACTIVITY WITH AFTERNOON HEATING...SO KEPT LIKELY POPS EVEN THOUGH NEW GUIDANCE WAS LOWER. THE MODELS HAVE THE BOUNDARY MOVING IN THIS AFTERNOON WITH RAIN LINGERING IN THE EAST UNTIL AFTER MIDNIGHT. ADDED A FEW MORE WEATHER SEGMENTS TO TRY A GIVE A ROUGH TIMING ON THE RAIN. LOOKING FOR MOST OF THE RAIN TO BE DONE THIS BY LATE EVENING. HEAVY DOWNPOURS ARE LIKELY TODAY. ALTHOUGH...PW VALUES WERE NOT GREAT ON THE 00Z SOUNDING...LOW LEVEL MOISTURE REMAINS IN PLACE. MODEL SOUNDINGS SHOW MOISTURE AND INSTABILITY INCREASING THIS AFTERNOON. WILL CONTINUE STRONG TO SEVERE WORDING IN THE HWO...BUT WILL ADJUST THE WORDING TO INCLUDE THIS AFTERNOON AND EVENING. SHEAR WAS LIMITED WITH VERY LITTLE LOW LEVEL SHEAR AND AROUND 35KTS OF 0-6KM SHEAR. WILL CONTINUE TO MENTION WIND AND HAIL. WITH THE BOUNDARY BEING DELAYED TO THE AFTERNOON THE WARMER VALUES WERE GOOD FOR TODAY. MOST LOCATIONS SHOULD REACH THE MID TO UPPER 80S TODAY. OTHER THAN CLOUDY SKIES...SATURDAY SHOULD BE OK. IT WILL BE COOLER...MAINLY IN THE MID AND UPPER 70S. 850 TEMPS/CLIMO SUGGEST IT MAY BE A LITTLE WARMER FOR HIGHS AND LOWS...WENT WITH GUIDANCE. LONG TERM (SUNDAY AFTERNOON THROUGH FRIDAY) COMFORTABLE TEMPERATURES AND MOSTLY DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE EXTENDED PERIOD WITH PERIODS OF CLOUDS PIVOTING ACROSS THE REGION FROM THE NORTHWEST. PREDOMINATE NORTHWEST FLOW WILL BE THE NAME OF THE GAME THROUGH THE EXTENDED PERIOD AS A LARGE...VERTICALLY-DEEP CUT-OFF LOW WILL EXIST ACROSS THE OHIO RIVER VALLY ON LATE THIS WEEKEND THROUGH MUCH OF NEXT WEEK BEFORE FINALLY LIFTING OUT OF THE EASTERN CONUS BY THURSDAY-FRIDAY. A SERIES OF PIVOTING MID- TO UPPER-LVL SHORTWAVES WILL DROP DOWN ON THE BACK SIDE OF LARGER CLOSED LOW THROUGH THE WEEK THAT WILL BRING PERIODS OF COLD ADVECTION STRATOCUMULUS CLOUDS AS WELL AS SOME MID TO HIGH CLOUDS. THESE CLOUDS WILL PLAY IN IMPORTANT ROLE IN TEMPERATURES OVER THE EXTENDED PERIOD. FOR SUNDAY...A COLD-CORE /-22 C AT H5/ CUT-OFF LOW WILL BE LOCATED ACROSS THE CENTRAL OHIO RIVER VALLEY AS A VORTICITY LOBE ROTATES DOWN ACROSS THE MID-MISSISSIPPI VALLEY BUT MAINLY STAYS NORTH OF THE REGION. WITH THE ADDITIONAL LIFT AND MID-LEVEL LAPSE RATES...COLD-ADVECTION STRATOCUMULUS WILL PIVOT AROUND THE LOW AND INFILTRATE NORTHERN AND EASTERN AREAS THE MOST. HOWEVER...GIVEN PWATS OF 0.5-0.7IN AND LITTLE TO NO LOW-LEVEL CONVERGENCE...LIGHT RAIN SHOWERS COULD BE POSSIBLE WITH LITTLE ACCUMULATION EXPECTED. WITH H85 TEMPS COOLING TO 8-9 DEGREES C...CLOUD COVER...AND WEAK CAA...SURFACE TEMPERATURES LOOK TO ONLY REACH LOW TO MID 70S SUNDAY AFTERNOON. ENDED UP CUTTING A COUPLE OF DEGREES OF MAV GUIDANCE AND REDUCED POPS FOR LATE SUNDAY AND EARLY MONDAY TIME FRAME. BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION. TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST. TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID 40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 56 75 52 / 68 46 8 7 MERIDIAN 84 59 78 53 / 64 61 10 9 VICKSBURG 85 56 76 49 / 62 25 6 6 HATTIESBURG 86 61 81 55 / 66 61 8 3 NATCHEZ 86 57 76 51 / 67 34 3 2 GREENVILLE 85 57 74 49 / 45 19 9 8 GREENWOOD 84 56 74 48 / 58 31 13 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-034>036- 040>042-047-053. LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ009-016-025- 026. AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ075. && 22/15/07/ALLEN
Hazardous weather outlook, May 13, 3:35 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI MAY 13 2011 MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA. QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>063-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, May 13, 2:30 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI MAY 13 2011
MSZ063>065-072-132015-
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
230 PM CDT FRI MAY 13 2011
A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED OVER PARTS OF LAWRENCE
JEFFERSON DAVIS AND MARION COUNTIES...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...NORTHERN MARION AND EXTREME
WEST CENTRAL COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3128 9005 3133 9004 3133 9007 3134 9010
3150 9023 3170 9024 3170 8994 3172 8975
3121 8966 3117 8995
TIME...MOT...LOC 1929Z 244DEG 17KT 3166 9013Special weather statement, May 13, 2:41 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT FRI MAY 13 2011 MSZ026>028-132025- GRENADA MS-CARROLL MS-MONTGOMERY MS- 241 PM CDT FRI MAY 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF DUCK HILL AT 241 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND EXTREME SOUTHEASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3369 8953 3354 8961 3352 8991 3367 8990 TIME...MOT...LOC 1941Z 263DEG 12KT 3362 8979
Special weather statement, May 13, 3:12 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT FRI MAY 13 2011
MSZ073-074-132055-
FORREST MS-LAMAR MS-
312 PM CDT FRI MAY 13 2011
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 3 MILES EAST OF
LUMBERTON AT 311 PM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN LAMAR AND FORREST COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
3102 8951 3102 8954 3100 8955 3100 8965
3106 8965 3144 8940 3142 8915 3093 8914
3092 8934
TIME...MOT...LOC 2011Z 256DEG 50KT 3101 8934Special weather statement, May 13, 3:12 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT FRI MAY 13 2011 MSZ052-132055- LAUDERDALE MS- 312 PM CDT FRI MAY 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED OVER SUQUALENA AT 312 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3255 8849 3231 8846 3231 8887 3255 8889 TIME...MOT...LOC 2012Z 267DEG 13KT 3242 8880 DHB
Special weather statement, May 13, 3:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI MAY 13 2011
MSZ064>066-132100-
COVINGTON MS-JONES MS-JEFFERSON DAVIS MS-
315 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER LONE STAR AT 315 PM CDT...MOVING
EAST AT 20 MPH.
PEOPLE IN EAST CENTRAL JEFFERSON DAVIS...JONES AND COVINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3180 8909 3148 8897 3145 8965 3154 8974
3171 8982
TIME...MOT...LOC 2015Z 248DEG 34KT 3166 8968Special weather statement, May 13, 3:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT FRI MAY 13 2011
MSZ028-029-032-132120-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
337 PM CDT FRI MAY 13 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTH OF
DUCK HILL TO CHESTER AT 337 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CHOCTAW...NORTHERN MONTGOMERY AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3356 8908 3338 8908 3328 8926 3352 8979
3361 8979 3369 8965 3368 8951 3373 8950
3373 8944
TIME...MOT...LOC 2037Z 236DEG 19KT 3357 8968 3337 8926
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 36 min |
| May 13, 4:24 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| May 13, 4:44 AM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| May 13, 5:21 AM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| May 13, 5:44 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 46 min |
| May 13, 6:35 AM CDT | Special Weather Statement | JAN | Sunflower | 45 min |
| May 13, 7:47 AM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| May 13, 7:56 AM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| May 13, 8:15 AM CDT | Special Weather Statement | JAN | Lowndes | 45 min |
| May 13, 11:16 AM CDT | Flash Flood Warning | JAN | Warren | 119 min |
| May 13, 11:31 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
| May 13, 11:39 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 61 min |
| May 13, 12:25 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| May 13, 12:58 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| May 13, 1:27 PM CDT | Special Weather Statement | JAN | Scott | 28 min |
| May 13, 2:08 PM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| May 13, 2:30 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Marion | 45 min |
| May 13, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 44 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 45 min |
| May 13, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 42 min |
| May 13, 3:12 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 43 min |
| May 13, 3:15 PM CDT | Special Weather Statement | JAN | Covington, Jones | 45 min |
| May 13, 3:37 PM CDT | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 43 min |
| May 13, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| May 13, 4:46 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| May 13, 5:06 PM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 48 hr |
| May 13, 5:14 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| May 13, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| May 13, 5:29 PM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| May 13, 5:30 PM CDT | Special Weather Statement | JAN | Newton | 40 min |
| May 13, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 46 min |
| May 13, 6:03 PM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 117 min |
| May 13, 6:25 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 41 min |
| May 13, 6:55 PM CDT | Tornado Warning | JAN | Choctaw, Webster | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.